News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: vulva irritation help?


 helpanyone? - Sun May 13, 2007 3:14 pm

hi i was wondering if any1 can help me with this

im 21 with no medical probs altho i was on anti biotics for 6 months for a thraot infection

i have been suffering from a vulva type irritation for about a year i say irritation becuase although it is an itch it is mild (i do not feel the urge to sratch) it seems to be a more tingling feeling. i have no redness, no soreness, no swelling, no lesions and no pain just this irritation

it is only around my mons pubis and cliteral area

my gp claimed it was infected eczema, caneten cream made it worse mild steriod cream helps but it comes back

i am worried it is lichen S after reading about it BUT after a year surely my skin would show signs of distress and it is not an intnse itch!

can stress cause this? it started in my final year at uni?

i was wondering if any1 has a similar itch? it feels like my trouser zip is the cause that is the area of the itch

i am sick of seeing my doctor because there is nothing to see!

thanx

ps i do have white thick discharge but after 3 swab tests showing no yeast i am unsure its thrush!
 Dr. Chan Lowe - Sun May 13, 2007 7:31 pm

User avatar There are a few possibilities. Eczema is possible but it would be unusual for eczema to be solely located in the vulvar area.

It, indeed, be that your clothing is irritating the skin. You may have a mild contact dermatitis from your clothing or possibly even just mechanical trauma that is irritating the skin.

Occasionally mild nickel allergy can present like this. (There is nickel in the metal of the button and zipper of clothing.) Usually for nickel allergy, there is a more inflamed spot on the lower abdomen where the button hits the skin.

It may also be worth an emperic trial of a yeast infection medication (topically on the area affected) even though your swabs did not show yeast.

If your doctor is unable to make a diagnosis I would suggest you see a dermatologist.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here